It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Well it sounds like you have not abused them in the past, you just don't feel good while taking them. Have you told your PM doc this? There is such a thing as opiod rotation where you switch to a different opiod medication such as fentanyl patch, Oxycontin, Morphine ER. I was going to say Methadone but maybe that's not a good idea since you have abused that before. Another thing I looked at was whether you were a man or woman. I am a guy and was getting to the point of where you are feeling and it turned out to be very low testosterone. The opiods suppress the bodies natural production of testosterone and luckily there is testosterone replacement therapy. This is good news for guys but not for women. Women produce testosterone too and it drops when using opiods/opiates but doctors are very very reluctant to do any type of testosterone therapy. It is is not fair and I think they should. I know women produce much less testosterone. Another thing you should do is have your doctor do blood work and check your thyroid gland to see if it is functioning normally. This is another thing that can be affected and their are medications that can help this for men and women. It is up to you but I think it would be a good idea plus having your liver levels checked since Percocet has acetaminophen in it and is not good for your liver long term at high amounts.

Are you on any type of anti-depressant? Most pain managment patients, me included, develop depression since our natural endorphins and other neurotransmitters are suppressed. It sounds like you are definitely depressed and should tell your doctor this. You could probably still stay on the pain meds but add an anti-depressant which would improve your outlook, get you energy, etc. Don't beat yourself up for going back on the oxycodone. Did you go back on it because of the pain being uncontrollable or because of the feeling it gives you? If you went back on due to the pain then you should not be ashamed. One other thing to mention, especially if you have nerve pain, is that there are many medications (non-narcotic) that can be used to treat that type of pain. Opiods/opiates tend to not treat nerve pain very effectively but when used along with one of the following medications may be more effective:

[B][U]Anti-convulsants:[/U][/B] Neurontin, Lyrica, Trileptal, Tegretol, Topomax

[B][U]Atypical opiod:[/U][/B] Ultram (tramadol), Ultracet

[B][U]Anti-depressants[/U][/B]: Cymbalta, Effexor

Good luck and let us know what you decide to do.

brian:wave:

p.s. If you really want to get off the oxycodone and don't think you can do it yourself then you might want to consider going on Suboxone. It might even be something your PM doc could do because it is used some in pain management.





All times are GMT -7. The time now is 11:39 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!